Thanks for taking my questions. How often are R on T PVCs seen on holter monitors results and are they always a potential trigger for V-tach and V-fib in a normal heart or do they carry the same prognosis as a person with NSVT with normal hearts or are more concern given for R on T PVCs in a even a normal heart?
Just one more question . It is my understanding that PVCs are a responsible trigger for about 30% of all PSVTs, why would they trigger a SVT when the focus is in the ventricle , why not trigger full blown VT instead or is it the interuption of the normal sinus beat that the PVC affects that triggers the PSVT and
is indirectly related to the PVC itself?
Thanks in advance. Happy Holidays to the staff at The Cleveland Clinic.
I tried to find exact numbers for how often R on T are seen in normal hearts and did'nt have much success. There is alot of debate of exactly what the significance of the phenomenon means. The short answer to your question is that they are not the most common arrythmia seen on the holter and most often it is a benign phenomenon, meaning that when it happens there is no triggered arrythmia.
As you probably understand with arrythmias from pathways, there are at least 2 pathways, the normal one and one with alternative conduction. When a extra beat, even in the ventricle causes a condition where the normal pathway is refractory to conduction beacuse of the depolarization, the alternaive pathway can take over. So the answer to your question, which seems like you have a pretty good grasp of, is the latter.
Hankstar, what is R on T phenomenon mean ? Do you mean runs of PVC's together ? I have these darn PVC's with a normal heart etc ... but still worry about the odd time I get PVC's 2 or 3 in a row. I get PVC's only when I am anxious or panicky ? Does this happen to you?
Thanks for the intrepretation. I have never been told of a rare type PVC before and I have had two top Cardio's one in Canada and one in NY look at them. Both say they are benign but when It happens they sure don't feel that way.
How often do you get these darn PVC's. I am 38 yrs old, male, not overweight a little elevated cholesteral but not crazy and I get them every 3-4 months for a few hrs at a time.
How about you and are you taking any naturopathic remedies or beta blockers etc ... I was told I could take 12.5 mg of atenenol when and if I get an episode because they are so infrequent they have allowed me to take them when needed. Have you ever heard of this - taking when needed?
Thanks for the advise. I can start taking the Toprol 2 x per day per my local doc. Talked with him today. He told me to increase to 50mg twice per day. I will not be considering another ablation at this time. I'm still hopeful that this will start to subside. The thing that scared me was all of the irregular activity that ocurred this time prior to the speed-up. It was so irregular that I felt faint and that was a first for me. I have a hard time believing that this is IST. It does not fit the criteria. However, my EP doc did say that he ablated me near the sinus node and that a nerve near there may be irritated. I will see what he says on Monday. Thanks again. It helps to talk to someone. Happy Holidays to you as well!
Sorry to tag on to this post and change subject but wanted to ask you a question as you seem pretty knowledable. You know my situation. Post-ablation 6 weeks, sinus tachycardia. From what I've read, inappropriate sinus tachycardia comes on gradually and the resting heartrate is usually around 100bpm. My heart rhythm is around 75bpm and went higher (140-160 bpm) when I had the two sinus tachycardia these past three weeks. I am surprised my EP labled mine IST. I was wearing a Loop Monitor when I had the first attack and was told it was sinus tachycardia. Could this really be something else? The second attack I had just last night was not captured and came on quite abruptly. I was just relaxing, my heartbeat was about 70bpm. All of a sudden my heart did some twist and turns, skips and blips, and funny irregular beats. I got up from my chair and felt light-headed and funny. Then my heart started to speed up and got up to 140 bpm. My heartbeat was regular. I splashed cold water, took deep breaths and bore down hard. Finally after about 5 minutes or so my heart rate started to drop. It got down to around 90bpm and stayed there for a couple of hours. It is back to 75 bpm. I am on Toprol 50mg once per day. I will be talking to my EP next week about this but was wondering what you thought. I was ablated for AV node and atrial tachycardia. Thanks for your input!
I havn't taken Verapamil since before my ablation for avnrt. The verapamil did an excellent job of keeping that arrythmia away. I could not tolerate it well, thus the ablation. I started on 100mg of Toprol today in divided doses of 50mg. Sure hope it helps. Thanks for your replying to my questions. It helps!
Is r on t considered (type) pvc? What causes r on t? Does jogging in cold weather (-20 F with wind chill -10 F) causes pac or pvc 10 minutes later in warm place and with stoppage of jogging? If yes why?Thank you
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.